Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 23, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Aug 20, 2015, 12:21 PM PDT for Kittitas County, Yakima County, Washington. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2015, 12:21 PM PDT (19:21 UTC)
- Expired
- Aug 21, 2015, 8:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WWUS76 KPDT 201921 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1221 PM PDT THU AUG 20 2015 ...VERY WINDY THROUGH FRIDAY... .A WEATHER SYSTEM PASSING TO THE NORTH WILL PRODUCE VERY WINDY CONDITIONS THROUGH FRIDAY EVENING. WAZ026-210600- /O.NEW.KPDT.WI.Y.0023.150820T1921Z-150822T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1221 PM PDT THU AUG 20 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT FRIDAY. * WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...NOW THROUGH FRIDAY EVENING * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 90 AND INTERSTATE 82 IN THE KITTITAS VALLEY AND MANASTASH RIDGE SHOULD BE PREPARED FOR POSSIBLE STRONG CROSS WINDS. WINDS OF THESE MAGNITUDES MAY CAUSE LOOSE OBJECTS TO SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
624 WWUS76 KPDT 210544 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1044 PM PDT THU AUG 20 2015 ...VERY WINDY CONDITIONS CONTINUING THROUGH FRIDAY... .A WEATHER SYSTEM PASSING TO THE NORTH WILL PRODUCE VERY WINDY CONDITIONS THROUGH FRIDAY EVENING. WAZ026-212300- /O.CON.KPDT.WI.Y.0023.000000T0000Z-150822T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1044 PM PDT THU AUG 20 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... * WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...NOW THROUGH FRIDAY EVENING * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 90 AND INTERSTATE 82 IN THE KITTITAS VALLEY AND MANASTASH RIDGE SHOULD BE PREPARED FOR POSSIBLE STRONG CROSS WINDS. WINDS OF THESE MAGNITUDES MAY CAUSE LOOSE OBJECTS TO SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
148 WWUS76 KPDT 212133 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 233 PM PDT FRI AUG 21 2015 ...VERY WINDY CONDITIONS THROUGH THE EVENING... .A WEATHER SYSTEM PASSING TO THE NORTH WILL PRODUCE VERY WINDY CONDITIONS THROUGH THE EVENING. WAZ026-220300- /O.CON.KPDT.WI.Y.0023.000000T0000Z-150822T0300Z/ KITTITAS VALLEY- 233 PM PDT FRI AUG 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH THIS EVENING * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 90 AND INTERSTATE 82 IN THE KITTITAS VALLEY AND MANASTASH RIDGE SHOULD BE PREPARED FOR POSSIBLE STRONG CROSS WINDS. WINDS OF THESE MAGNITUDES MAY CAUSE LOOSE OBJECTS TO SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
824 WWUS76 KPDT 220233 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 733 PM PDT FRI AUG 21 2015 WAZ026-220345- /O.EXP.KPDT.WI.Y.0023.000000T0000Z-150822T0300Z/ KITTITAS VALLEY- 733 PM PDT FRI AUG 21 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WINDS WERE DECREASING ACROSS THE AREA. ALTHOUGH BRIEF WIND GUSTS TO 35 MPH WILL OCCUR THIS EVENING...THE THREAT FOR ADVISORY LEVELS HAD DIMINISHED AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Aug 20, 10:35 AM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 20, 10:35 AM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1035 AM PDT THU AUG 20 2015
UPDATED AVIATION
AVIATION...18Z TAFS...WEST WINDS 10-20KTS GUSTING 20-30KTS WILL
AFFECT ALL TAF SITES THIS AFTERNOON. AREAS OF BLDU COULD LOWER
VISIBILITIES AT TIMES MAINLY KPDT...BUT PREVAILING VFR CONDITIONS
ARE EXPECTED FOR ALL TAF SITES FOR THE NEXT 24 HOURS WITH ONLY
SCT250 OR SKC. HULL
.SHORT TERM...TODAY THROUGH FRIDAY...A SURGE OF WESTERLY WINDS
OVERNIGHT HAS HELPED TO PUSH A LOT OF THE SMOKE OUT OF THE FORECAST
AREA WITH THE EXCEPTION OF IN THE VICINITY OF ONGOING FIRES. THIS
WEST WIND PATTERN WILL CONTINUE THROUGH FRIDAY AS A FAST MOVING
SHORTWAVE PASSES TO THE NORTH IN THE CURRENT NORTHWESTERLY FLOW OVER
THE REGION. WINDS WILL BE CAPABLE OF PRODUCING SOME LOCALIZED
BLOWING DUST STARTING THIS AFTERNOON AND CONTINUING INTO FRIDAY. THE
WESTERLY FLOW WILL ALSO USHER IN SOME COOLER AIR WITH TEMPERATURES
DROPPING 5 TO 10 DEGREES TODAY AND ANOTHER 5 TO 10 DEGREES COOLER ON
FRIDAY WHEN THE SHORTWAVE CLIPS NORTHEAST WASHINGTON.
&&
.FIRE WEATHER...AN UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE
PACIFIC NORTHWEST TODAY INTO FRIDAY. MAIN CONCERN WILL BE INCREASING
WINDS AS THIS SYSTEM MOVES THROUGH. WESTERLY WINDS WILL INCREASE
TODAY FOR MOST LOCATIONS AND IT WILL REMAIN BREEZY THROUGH FRIDAY
EVENING. STRONGEST WINDS WILL BE OVER THE COLUMBIA BASIN AND THROUGH
THE GORGE. RED FLAG WARNINGS ARE IN EFFECT FOR MUCH OF THE DISTRICT.
94
&&
.PREV DISCUSSION... /ISSUED 427 AM PDT THU AUG 20 2015/
SHORT TERM...TODAY THROUGH SATURDAY...AN MID LEVEL TROUGH AND DRY
SURFACE FRONT WILL MOVE THROUGH EASTERN WASHINGTON AND OREGON TODAY.
THE MAIN EFFECT OF THE SYSTEM WILL BE BREEZY TO WINDY CONDITIONS
DEVELOPING ACROSS THE AREA THIS AFTERNOON THROUGH FRIDAY EVENING.
THE EXPECT THE WINDS IN THE KITTITAS VALLEY TO REMAIN BELOW WIND
ADVISORY CRITERIA TODAY...BUT IT WILL BE CLOSE. INCREASING WINDS
WILL HELP DISPERSE THE SMOKE AND IMPROVE THE AIR QUALITY. THE AIR
QUALITY ALERT IS SET TO EXPIRE AT NOON. WITH DRY SOILS AND WINDY
CONDITIONS BLOWING DUST WILL DEVELOP ACROSS THE COLUMBIA BASIN AND
ADJACENT AREAS. EXPECT PATCHY BLOWING DUST LATE THIS AFTERNOON WITH
MORE WIDESPREAD DUST FRIDAY. WINDS WILL DIMINISH EARLY SATURDAY.
SKIES WILL REMAIN MOSTLY CLEAR THROUGH THE PERIOD DUE TO DRY WEST TO
NORTHWEST FLOW ALOFT. TEMPERATURES WILL BE COOLER TODAY AS COOLER
AIR MOVE INTO THE AREA BEHIND THE COLD FRONT. A REINFORCING
SECONDARY FRONT WILL MOVE THROUGH FRIDAY MORNING WITH MORE COLD AIR.
COONFIELD
LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY NIGHT...WESTERLY FLOW
WILL SHIFT TO THE SOUTHWEST FOR THE EARLY PART OF THE WORK WEEK...AS
HIGH PRESSURE STRENGTHENS AND A LOW PRESSURE MOVING DOWN THE GULF OF
ALASKA APPROACHES THE PACIFIC NORTHWEST. THE TRACK OF THIS LOW IS
STILL IN QUESTION. FOR NOW FORECAST REPRESENTS A CANADIAN/ECMWF
BLEND...AS THE GFS IS CURRENTLY AN OUTLIER. AS THE LOW APPROACHES ON
MONDAY EVENING INTO TUESDAY...THERE IS SOME MID LEVEL MOISTURE
TRANSPORTED UP ACROSS THE CASCADES AND THE BASIN AREA. AND WHILE
MODELS ARE TRYING TO GENERATE A LITTLE QPF OVER THE AREA...IT LOOKS
MORE LIKE IT WILL JUST BE SOME CUMULUS. ANOTHER REASON CONFIDENCE
IS LOW IN SHOWERS/T-STORMS IS THAT THE CAPE VALUES ONLY RANGE AROUND
250-400 J/KG...AND SHEAR VALUES RANGE FROM 40-60KTS. WINDS ALOFT
LOOK TO BE TOO STRONG...AND WILL LIKELY SHEAR ANY STORMS THAT TRY TO
FORM APART. IF FUTURE RUNS COME IN WITH HIGHER CAPE/LOWER SHEAR
VALUES...THEN PERHAPS IT WILL BE MORE FEASIBLE. BUT AGAIN THE
MODELS ARE BARELY SHOWING ANY QPF...SO JUST A RUMBLE OF THUNDER
COULD BE POSSIBLE MONDAY AFTERNOON. FOR NOW NO SHOWERS/T-STORMS ARE
IN THE FORECAST.
AS THE LOW TRACKS FURTHER SOUTH ON TUESDAY AFTERNOON AND
EVENING...MID LEVEL MOISTURE TRANSPORT INCREASES...AND QPF VALUES
BECOME MORE WIDESPREAD ACROSS CENTRAL AND NORTHEAST OREGON. THE
POSITION OF THE LOW ON THE GFS MODEL HAS MORE OF A POSITIVE TILT
WITH WEST SOUTHWEST FLOW...AND STABLE PRECIPITATION WITH THE UPPER
AIR SOUNDING...SUGGESTING JUST SHOWERS. EC/CAN HAVE MORE OF A
SOUTHERLY FLOW. HAVE COMPROMISED BETWEEN THE MODELS AND GONE WITH
CHANCE SHOWERS FOR THE AREAS OF CONCERN...BUT JUST SLIGHT CHANCE
THUNDER.
TUESDAY NIGHT ONWARD...THIS IS WHERE THE MODELS DIVERGE THE MOST.
GFS SWINGS THE AFOREMENTIONED POSITIVE TILT TROUGH THROUGH THE
AREA...WITH DRY WESTERLY FLOW BEHIND. WINDS WOULD LIKELY PICK
UP...BUT DO NOT LOOK TOO STRONG. EC/CAN CONTINUE TO DIG THE TROUGH
SOUTH OFF THE COAST AND FEED MOISTURE TO THE AREA...GIVING THE
CHANCE FOR HIGHER BASED THUNDERSTORMS TO THE AREA. WEBER
AVIATION...12Z TAFS...WEST WINDS 10-20KTS GUSTING 20-30KTS WILL
AFFECT ALL TAF SITES THIS AFTERNOON. AREAS OF SMOKE COULD LOWER
VISIBILITIES AT TIMES TO MVFR CATEGORIES...BUT PREVAILING VFR
CONDITIONS ARE EXPECTED FOR ALL TAF SITES FOR THE NEXT 24 HOURS WITH
CLEAR SKIES. WEBER
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 87 59 79 51 / 0 0 0 0
ALW 89 65 81 56 / 0 0 0 0
PSC 92 62 84 52 / 0 0 0 0
YKM 88 59 80 51 / 0 0 0 0
HRI 89 62 82 51 / 0 0 0 0
ELN 86 60 77 49 / 0 0 0 0
RDM 85 45 78 37 / 0 0 0 0
LGD 88 51 77 44 / 0 0 0 0
GCD 89 49 80 36 / 0 0 0 0
DLS 84 65 81 55 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT FRIDAY FOR ORZ610-611-639>641.
RED FLAG WARNING FROM NOON TODAY TO 11 PM PDT FRIDAY FOR ORZ642.
WA...RED FLAG WARNING UNTIL 11 PM PDT FRIDAY FOR WAZ639-641-675-681.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/79/79Nearby
Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.